Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 82, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Nov 17, 2013, 10:40 PM EST for 9 counties in West Virginia. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 10:40 PM EST (03:40 UTC)
- Expired
- Nov 17, 2013, 11:45 PM EST
- In force
- 65 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Braxton County, WV, Harrison County, WV, Lewis County, WV, Pocahontas County, WV, Randolph County, WV, Taylor County, WV, Upshur County, WV, Webster County, WV
The radar
The Pittsburgh radar (KPBZ), 171 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 10:40 PM EST | TSTM WND GST 37 | Jane Lew, WV | REPORT VIA TWITTER |
| Nov 17, 10:55 PM EST | TSTM WND GST 63 | 2 Ese Lorentz, WV | |
| Nov 17, 11:10 PM EST | TSTM WND DMG | 4 Nw Coalton, WV | TREES DOWN INTO POWERLINES ALONG KINGSVILLE ROAD JUST NORTH OF PUMPKINTOWN |
| Nov 17, 11:21 PM EST | TSTM WND GST 57 | 2 S Elkins, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 7:21 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 3.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 551 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702
WUUS51 KRLX 180340
SVRRLX
WVC001-007-033-041-075-083-091-097-101-180445-
/O.NEW.KRLX.SV.W.0082.131118T0340Z-131118T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1040 PM EST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...PHILIPPI...AUDRA STATE PARK...
BRAXTON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUTTON...
SOUTHEASTERN HARRISON COUNTY IN WEST VIRGINIA...
LEWIS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WESTON...
NORTHEASTERN POCAHONTAS COUNTY IN WEST VIRGINIA...
RANDOLPH COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ELKINS...
TAYLOR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRAFTON...
UPSHUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF BUCKHANNON...
NORTHERN WEBSTER COUNTY IN WEST VIRGINIA...
* UNTIL 1145 PM EST
* AT 1035 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF GRAFTON TO STONEWALL JACKSON LAKE STATE PARK
TO 7 MILES SOUTHWEST OF GASSAWAY...OR ALONG A LINE EXTENDING FROM 7
MILES EAST OF FAIRMONT TO WESTON TO 9 MILES SOUTHWEST OF SUTTON...
MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCK
CAVE...MILL CREEK...HOLLY RIVER STATE PARK...DAILEY AND BELINGTON.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
51 AND 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR CENTRAL KENTUCKY AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3892 7937 3893 7944 3889 7946 3889 7951
3884 7953 3878 7950 3866 7962 3854 7966
3858 8092 3941 8015 3941 8011 3939 8008
3946 7994 3944 7989 3931 7989 3923 7980
3913 7983 3909 7978 3904 7977 3896 7935
TIME...MOT...LOC 0340Z 274DEG 45KT 3949 7993 3898 8031
3858 8075
$$
303 follow-up statements
822
WWUS51 KRLX 180411
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1111 PM EST SUN NOV 17 2013
WVC007-033-041-091-180421-
/O.CAN.KRLX.SV.W.0082.000000T0000Z-131118T0445Z/
LEWIS WV-HARRISON WV-BRAXTON WV-TAYLOR WV-
1111 PM EST SUN NOV 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR...BRAXTON...
SOUTHEASTERN HARRISON AND LEWIS COUNTIES IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
51 AND 118.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3892 7937 3893 7944 3889 7946 3889 7951
3884 7953 3878 7950 3866 7962 3854 7966
3856 8037 3925 7983 3923 7980 3913 7983
3909 7978 3904 7977 3896 7935
TIME...MOT...LOC 0411Z 274DEG 45KT 3946 7943 3895 7981
3855 8026
$$
WVC001-075-083-097-101-180445-
/O.CON.KRLX.SV.W.0082.000000T0000Z-131118T0445Z/
POCAHONTAS WV-RANDOLPH WV-BARBOUR WV-WEBSTER WV-UPSHUR WV-
1111 PM EST SUN NOV 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EST
FOR CENTRAL UPSHUR...NORTHEASTERN WEBSTER...SOUTHEASTERN BARBOUR...
RANDOLPH AND NORTHEASTERN POCAHONTAS COUNTIES...
AT 1107 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 32 MILES NORTHEAST OF MONTROSE TO ELKINS TO 9 MILES
SOUTHWEST OF PICKENS...OR ALONG A LINE EXTENDING FROM 10 MILES EAST
OF KINGWOOD TO ELKINS TO 7 MILES NORTHEAST OF WEBSTER SPRINGS...
MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEVERLY...MILL CREEK...DAILEY...HUTTONSVILLE...MONTERVILLE...
BOWDEN...GLADY...DRYFORK...HARMAN AND CHEAT BRIDGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3892 7937 3893 7944 3889 7946 3889 7951
3884 7953 3878 7950 3866 7962 3854 7966
3856 8037 3925 7983 3923 7980 3913 7983
3909 7978 3904 7977 3896 7935
TIME...MOT...LOC 0411Z 274DEG 45KT 3946 7943 3895 7981
3855 8026
$$
30268
WWUS51 KRLX 180431
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1131 PM EST SUN NOV 17 2013
WVC001-097-101-180441-
/O.CAN.KRLX.SV.W.0082.000000T0000Z-131118T0445Z/
BARBOUR WV-WEBSTER WV-UPSHUR WV-
1131 PM EST SUN NOV 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL UPSHUR...NORTHEASTERN
WEBSTER AND SOUTHEASTERN BARBOUR COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3892 7937 3893 7944 3889 7946 3889 7951
3884 7953 3878 7950 3866 7962 3854 7966
3857 8017 3903 7972 3896 7935
TIME...MOT...LOC 0431Z 274DEG 45KT 3944 7910 3893 7949
3853 7994
$$
WVC075-083-180445-
/O.CON.KRLX.SV.W.0082.000000T0000Z-131118T0445Z/
POCAHONTAS WV-RANDOLPH WV-
1131 PM EST SUN NOV 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EST
FOR RANDOLPH AND NORTHEASTERN POCAHONTAS COUNTIES...
AT 1126 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 37 MILES NORTHEAST OF DRYFORK TO
HARMAN TO 10 MILES SOUTHWEST OF CHEAT BRIDGE...OR ALONG A LINE
EXTENDING FROM 15 MILES NORTHEAST OF BAYARD TO 15 MILES EAST OF
ELKINS TO 8 MILES NORTHWEST OF CASS SCENIC RAILROAD...MOVING EAST AT
50 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3892 7937 3893 7944 3889 7946 3889 7951
3884 7953 3878 7950 3866 7962 3854 7966
3857 8017 3903 7972 3896 7935
TIME...MOT...LOC 0431Z 274DEG 45KT 3944 7910 3893 7949
3853 7994
$$
30456
WWUS51 KRLX 180446
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1146 PM EST SUN NOV 17 2013
WVC075-083-180456-
/O.EXP.KRLX.SV.W.0082.000000T0000Z-131118T0445Z/
POCAHONTAS WV-RANDOLPH WV-
1146 PM EST SUN NOV 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH AND NORTHEASTERN
POCAHONTAS COUNTIES HAS EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3892 7937 3893 7944 3889 7946 3889 7951
3884 7953 3878 7950 3866 7962 3854 7966
3857 8017 3903 7972 3896 7935
TIME...MOT...LOC 0431Z 274DEG 45KT 3943 7910 3893 7949
3853 7994
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 9:53 PM EST, 47 minutes earlier.
Area forecast discussion, Nov 17, 9:53 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
953 PM EST SUN NOV 17 2013
.SYNOPSIS...
A STRONG COLD FRONT CROSSES OVERNIGHT WITH DAMAGING WIND GUSTS
POSSIBLE...ESPECIALLY NEAR THE FRONT. DRIER/TURNING COLDER
MONDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
940 PM UPDATE...UPDATED FOR DROPPING TORNADO WATCH IN THE WEST...AND
EXTENDED SEVERE THUNDERSTORM WATCH IN THE EAST TO INCLUDE ALL LOW
LAND COUNTIES. OTHERWISE...TIMING OF FORECAST IS CLOSE TO CURRENT
FORECAST WITH LITTLE TO NO SIGNIFICANT CHANGE.
730 PM UPDATE...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
REMAINDER OF EXTREME NORTHEAST KENTUCKY AND WESTERN HALF OF WEST
VIRGINIA TIL 1 AM MONDAY.
PREVIOUS DISCUSSION...
MODELS CONTINUE TO SHOW A STRONG LOW LEVEL JET IN ADVANCE OF A COLD
FRONT. WITH A GOOD LINE OF CONVECTION HAVING DEVELOPED TO THE
WEST...WILL EXTEND THE WIND ADVISORY TO INCLUDE SOUTHERN COUNTIES AS
WELL. WILL HAVE TO CLOSELY MONITOR SOUTHEAST OHIO AND NORTHERN WEST
VIRGINIA FOR THE THREAT OF EVEN STRONGER WINDS AS THE LINE OF STORMS
AND COLD FRONT APPROACH.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
POST FRONTAL ENVIRONMENT TO BE LARGELY QUIET...ALTHOUGH THERE IS
SOME LOW CONFIDENCE FOR UPSLOPE SNOW SHOWERS OVER THE HIGHEST RIDGES
MONDAY NIGHT. GFS TOUCHING ON THIS MORE THAN THE NAM...ALTHOUGH SREF
ALSO HINTS AT LIGHT QPF DURING THIS TIME FRAME AS WELL. 850MB TEMPS
ONLY IN THE -6C RANGE HOWEVER...SO MAY END UP REMOVING THESE IN
UPCOMING FORECASTS. AS IT STANDS...ONLY HAVE ISOLATED SLIGHT CHANCE
POPS IN FOR A FEW OF THE RIDGES.
WILL HAVE SOME WIND TO DEAL WITH MONDAY INTO MONDAY NIGHT IN THE
STRONG PRESSURE GRADIENT AND WITH THE DOWN GLIDING WIND BEHIND THE
COLD FRONT. MOUNTAIN GUSTS OVER 30KTS NOT OUT OF THE
QUESTION...BUT WILL SUBSIDE BY DAWN TUESDAY.
ASIDE FROM THIS...HIGH PRESSURE DOMINATES THE SHORT TERM. MAX TEMPS
CRASH ON TUESDAY IN THE COLDER AIRMASS...AND WILL NOT GET OUT OF THE
40S...AND SHOULD SEE TEMPS DROP BELOW FREEZING BOTH MONDAY NIGHT AND
TUESDAY NIGHT IN LARGELY CLEAR SKIES...LESS THE NORTHEAST MOUNTAINS
AS MENTIONED FOR WEAK NORTHWEST UPSLOPE MONDAY NIGHT. SURFACE HIGH
PRESSURE DRIFTS TO THE NORTHEAST BY MID WEEK...WITH RETURN FLOW
PROVIDING A SLOW WARM UP.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MAINLY ZONAL FLOW MID WEEK WITH SOME UPPER RIDGING TAKING HOLD BY
WEEKS END. THINGS BECOME A LITTLE MURKY HEADING INTO NEXT WEEKEND
WITH SPLIT FLOW DEVELOPING AMID A RATHER STRONG UPPER TROF ACROSS
THE NE CONUS. GENERALLY FOLLOWED HPC THROUGHOUT.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
03Z MONDAY THRU 00Z TUESDAY...
BIG FEATURE THIS PERIOD CONTINUES TO BE GUSTY AND POTENTIALLY
DAMAGING WINDS WITH A COLD FRONT EARLY TONIGHT.
A STRONG LOW LEVEL SOUTHERLY JET WILL CONTINUE AHEAD OF A STRONG
COLD FRONT...WHICH WILL MOVE RAPIDLY EASTWARD ACROSS THE AREA EARLY
TONIGHT. A BAND OF SHOWERS AND FEW THUNDERSTORMS WILL BE ALONG AND
AHEAD OF THIS STRONG COLD FRONT...PROVIDING MVFR CONDITIONS AT
TIMES. EXPECT WIND GUSTS OF 40 TO 50 MPH WITH ANY STRONG CONVECTION
AND WITH THE COLD FRONT ITSELF. BRIEF IFR CONDITIONS ARE ALSO
POSSIBLE ALONG AND BEHIND THE COLD FRONT...BUT CONDITIONS WILL
RAPIDLY IMPROVE TO VFR NOT FAR BEHIND THE FRONT.
06Z TO 12Z...FROM WEST TO EAST...WINDS WILL SUBSIDE AND SKIES WILL
CLEAR.
AFTER 12Z. VFR...WITH SCT CU LOWLANDS AND SCT-BKN CU MOUNTAINS.
WINDS WILL PICK UP A BIT FROM THE WEST BY 16Z WITH GUSTS TO NEAR 20
MPH.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...
FORECAST CONFIDENCE: MEDIUM TO HIGH .
ALTERNATE SCENARIOS: TIMING OF SHOWERS AND COLD FRONT COULD VARY
AND HOUR OR TWO.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON 11/18/13
UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
EST 1HRLY 21 22 23 00 01 02 03 04 05 06 07 08
CRW CONSISTENCY H H M L L H H H H H H H
HTS CONSISTENCY H H M M H H H H H H H H
BKW CONSISTENCY H M H H M L M H H H H H
EKN CONSISTENCY H H H H M M M H H H H H
PKB CONSISTENCY H H M L H H H H H H H H
CKB CONSISTENCY H H H H M M H H H H H H
AFTER 00Z TUESDAY...
NO WIDESPREAD IFR IS EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR WVZ005>011-013>020-
024>040-046-047.
OH...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR OHZ066-067-075-076-
083>087.
KY...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR VAZ003-004.
&&
SYNOPSIS...RPY/MZ/30
NEAR TERM...RPY/JMV
SHORT TERM...26
LONG TERM...30
AVIATION...JMVHazardous weather outlook, Nov 17, 9:40 PM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 940 PM EST SUN NOV 17 2013 KYZ105-WVZ005>011-013>020-024>032-039-040-190245- LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 940 PM EST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-OHZ066-067-075-076-083>087-VAZ003-004-WVZ033>038-046-047- 190245- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 940 PM EST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 17, 10:03 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1003 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST HARRISVILLE 39.21N 81.05W
11/17/2013 E60 MPH RITCHIE WV TRAINED SPOTTER
&&
EVENT NUMBER RLX1300979
TAXLocal storm report, Nov 17, 10:07 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1007 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST 6 E POINT PLEASANT 38.85N 82.02W
11/17/2013 M54 MPH MASON WV TRAINED SPOTTER
&&
EVENT NUMBER RLX1300980
TAXSpecial weather statement, Nov 17, 10:09 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1009 PM EST SUN NOV 17 2013
VAZ004-WVZ024-025-033>035-180415-
BUCHANAN VA-LOGAN WV-MCDOWELL WV-MINGO WV-RALEIGH WV-WYOMING WV-
1009 PM EST SUN NOV 17 2013
...SPECIAL WEATHER STATEMENT FOR WYOMING...SOUTHERN LOGAN...NORTHERN
MCDOWELL...SOUTHERN MINGO...CENTRAL RALEIGH AND NORTHERN BUCHANAN
COUNTIES UNTIL 1115 PM EST...
AT 1006 PM EST...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED ALONG A
LINE FROM 8 MILES NORTHEAST OF WILLIAMSON TO WILLIAMSON TO 10 MILES
SOUTH OF WILLIAMSON...MOVING EAST AT 55 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR SARAH ANN AROUND 1015 PM...BRUNO AROUND
1030 PM...COALWOOD AROUND 1045 PM AND MABEN AROUND 1100 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3740 8215 3753 8199 3753 8205 3755 8208
3755 8213 3759 8213 3759 8216 3762 8218
3762 8221 3765 8223 3766 8227 3771 8222
3778 8125 3759 8137 3737 8147
30Local storm report, Nov 17, 10:29 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1029 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 6 N BARBOURSVILLE 38.49N 82.29W
11/17/2013 CABELL WV PUBLIC
10 X 15 FOOT LIGHT WEIGHT METAL OUTBUILDING FLATTENED
BY STRONG WINDS IN LESAGE...TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1300981
TAXLocal storm report, Nov 17, 10:32 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1032 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND GST 3 NE CHARLESTON 38.38N 81.60W
11/17/2013 M46 MPH KANAWHA WV ASOS
&&
EVENT NUMBER RLX1300982
TAXLocal storm report, Nov 17, 10:38 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1038 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 4 NE CHARLESTON 38.39N 81.58W
11/17/2013 E60 MPH KANAWHA WV TELEVISION MEDIA
ESTIMATED IN MINK SHOALS AREA...REPORT VIA TWITTER
&&
EVENT NUMBER RLX1300983
TAXThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 8:16 PM EST | Severe Thunderstorm Warning | RLX | Pleasants, Wood | 59 min |
| Nov 17, 8:52 PM EST | Special Weather Statement | RLX | Cabell, Wayne | 53 min |
| Nov 17, 8:58 PM EST | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam, Wirt, Wood | 47 min |
| Nov 17, 9:27 PM EST | Special Weather Statement | RLX | Braxton, Calhoun, Doddridge, Gilmer, Pleasants, Ritchie and 3 more | 63 min |
| Nov 17, 9:44 PM EST | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Jackson, Lewis and 4 more | 61 min |
| Nov 17, 9:45 PM EST | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Gilmer, Harrison, Lewis, Ritchie and 3 more | 60 min |
| Nov 17, 9:49 PM EST | Special Weather Statement | RLX | Boone, Clay, Kanawha, Lincoln, Logan, Putnam | 56 min |
| Nov 17, 10:01 PM EST | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Logan, Mingo, Raleigh and 1 more | 59 min |
| Nov 17, 10:09 PM EST | Special Weather Statement | RLX | McDowell, Raleigh, Wyoming | 66 min |
| Nov 17, 10:14 PM EST | Severe Thunderstorm Warning | RLX | Boone, Braxton, Clay, Fayette, Kanawha, Nicholas and 1 more | 61 min |
| Nov 17, 11:10 PM EST | Special Weather Statement | RLX | Pocahontas | 50 min |
| Nov 17, 11:29 PM EST | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 46 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.